Home » Frequently asked Questions on Health » Why do I still have heavy bleeding after abortion?

Why do I still have heavy bleeding after abortion?

Q: I am a 20 years old woman who had done an abortion at 20-25 days of pregnancy. The doctor prescribed some tablets and said that might be you will have heavy bleeding for 8-10 days and then everything will be ok. I just have to take a monthly check up from her. But my bleeding is not stopping and it has been 30 days now. Bleeding is very heavy and along with the blood, blood clot is also coming out. The doctor then gave me some medicine to stop the bleeding but there is no result. I am anaemic too. Please advise.

A:From your story it looks like you have retained some tissues of pregnancy still in your womb (uterus) i.e. incomplete abortion. Assuming the abortion was done non-surgically, it sounds like the evacuation of the uterus was not complete. Contrary to what you were told, ideally, you should only have very light bleeding over the couple of days following the procedure and that also should stop in a week or so. The bleeding continues if the uterus is not completely empty of the products of conception. For a quick recovery I suggest another procedure i.e. evacuation of retained products of conception. This is similar to a D & C (dilatation and curettage) you might have heard of. Especially if you are anaemic, as you have mentioned in your mail, I do not think waiting and doing nothing (or taking some tablets - as you currently are) is an option.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------